Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 243, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 19, 2016, 4:00 PM CDT for Webster County, Wright County, Missouri. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2016, 4:00 PM CDT (21:00 UTC)
- Expired
- Oct 19, 2016, 4:28 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 4:11 PM CDT | HAIL 0.75 | 2 Se Marshfield, MO | |
| Oct 19, 4:12 PM CDT | HAIL 1 | 5 Se Marshfield, MO | DELAYED REPORT...QUARTER SIZE HAIL AT P HIGHWAY NEAR ROCKY POINT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 12:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
444
WUUS53 KSGF 192100
SVRSGF
MOC225-229-192200-
/O.NEW.KSGF.SV.W.0243.161019T2100Z-161019T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 500 PM CDT
* AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MARSHFIELD... MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MARSHFIELD... HARTVILLE...
DUNCAN... ODIN...
GROVESPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3719 9292 3723 9296 3729 9296 3736 9287
3748 9251 3741 9238 3727 9236 3720 9277
TIME...MOT...LOC 2100Z 248DEG 26KT 3726 9291
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER2 follow-up statements
332
WWUS53 KSGF 192110
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT WED OCT 19 2016
MOC225-229-192200-
/O.CON.KSGF.SV.W.0243.000000T0000Z-161019T2200Z/
WEBSTER MO-WRIGHT MO-
410 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL WEBSTER AND NORTHWESTERN WRIGHT COUNTIES...
AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARSHFIELD...
MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DUNCAN... GROVESPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3724 9280 3725 9287 3728 9289 3733 9287
3748 9251 3741 9238 3735 9237 3725 9272
TIME...MOT...LOC 2110Z 248DEG 26KT 3729 9282
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER266
WWUS53 KSGF 192128
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT WED OCT 19 2016
MOC225-229-192138-
/O.CAN.KSGF.SV.W.0243.000000T0000Z-161019T2200Z/
WEBSTER MO-WRIGHT MO-
428 PM CDT WED OCT 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBSTER AND
NORTHWESTERN WRIGHT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3724 9280 3725 9287 3728 9289 3733 9287
3748 9251 3741 9238 3735 9237 3725 9272
TIME...MOT...LOC 2125Z 248DEG 26KT 3734 9266
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:27 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 19, 2:27 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Springfield MO 227 PM CDT Wed Oct 19 2016 ...Storms through this Evening then Cooler and Drier... .MESOSCALE DISCUSSION... Issued at 200 PM CDT Wed Oct 19 2016 Convection continued to increase in coverage into this afternoon along and north of a nearly stationary front stretching from just south of Joplin and along the I-44 corridor. A few of these storms were had approaching severe limits. Showers and storms had developed well north of the surface boundary ahead of the 850 MB front. The surface front will begin a gradual southeastward push into the late afternoon aided by rain cooled air to the north. Meanwhile an upper level trough coming out of the Rockies will begin to assert it's influence heading into late afternoon and this evening. Strengthening synoptic scale lift will support additional development with increasing storm coverage into far southern Missouri along and behind the front. Most unstable CAPE of 1000 to 3000 J/KG and deep layer shear of 30 to 40 kts will support the risk for strong to locally severe storms. Strong winds and hail look to be the primary risk with any severe storms that develop. Storms that develop along the front will be have to be monitored for supercellular structure but any tornado risk appears to be very low. Heavy rainfall and the potential for localized flooding will also have to be monitored where storms train across the same areas. && .SHORT TERM...(Tonight and Thursday) Issued at 215 PM CDT Wed Oct 19 2016 The cold front will begin a steady push to the southeast across the region this evening as the upper level trough swings east. Showers and thunderstorms will accompany the frontal passage and linger behind the surface front. The activity will taper off from the west later tonight as the 850 MB front pushes to the southeast with most activity moving to our east by daybreak Thursday. A drier and cooler airmass will overspread the region Thursday. .LONG TERM...(Thursday Night through Wednesday) Issued at 215 PM CDT Wed Oct 19 2016 Seasonably cool temperatures can be expected heading into late week as surface high pressure builds into the area and the region comes under the influence of a northwesterly flow aloft. A warming trend will return this weekend into early next week as an upper level ridge builds back across the region. Dry weather will persist until the middle or later part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 200 PM CDT Wed Oct 19 2016 Pilots can expect deteriorating flight conditions as a cold front moves across the area. This front will bring showers and thunderstorms along with low ceilings. MVFR to IFR conditions will develop behind the front through the evening. Improving conditions will return Thursday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Oct 19, 12:58 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT WED OCT 19 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THE EARLY EVENING. THE STORMS WILL BE FOCUSED ALONG AND SOUTHEAST OF A LINE FROM LAMAR TO ELDON MISSOURI. SOME OF THESE STORMS WILL BECOME STRONG TO LOCALLY SEVERE WITH THE POTENTIAL OF PRODUCING LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60 MPH. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR THROUGH EARLY AFTERNOON WITH AN INCREASING COVERAGE OF STORMS FARTHER SOUTH ACROSS FAR SOUTHERN MISSOURI LATER THIS AFTERNOON. IN ADDITION...HEAVY RAINFALL WILL OCCUR WITH THESE STORMS WHICH COULD RESULT IN LOCALIZED FLOODING ESPECIALLY WHERE STORMS TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DRIER AND COOLER PATTERN TAKES SHAPE THROUGH LATE WEEK. WARMER AND GRADUALLY MORE MOIST AIR WILL BEGIN PUSHING BACK INTO THE REGION BY EARLY WEEK NEXT WEEK. SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL BE ON THE INCREASE BY AROUND MIDWEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR SOUTHERN MISSOURI THROUGH EARLY THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Oct 19, 12:44 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL 6 NE WILLARD 37.36N 93.36W
10/19/2016 E0.75 INCH GREENE MO PUBLIC
DIME SIZE HAIL VIA MPING REPORT
&&
BURCHFIELDLocal storm report, Oct 19, 12:58 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO BROADCAST MEDIA
LARGE TREE DOWN OVER POWER LINES IN ASH GROVE
&&
BURCHFIELDLocal storm report, Oct 19, 1:47 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
10/19/2016 GREENE MO EMERGENCY MNGR
SEVERAL REPORTS OF LIMBS DOWN IN ASH GROVE WITH SOME UP
TO 24 INCHES IN DIAMETER.
&&
BURCHFIELDLocal storm report, Oct 19, 2:26 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 5 NNW URBANA 37.91N 93.19W
10/19/2016 E1.00 INCH HICKORY MO PUBLIC
&&
HATCHLocal storm report, Oct 19, 2:30 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 5 NNW URBANA 37.91N 93.19W
10/19/2016 E1.25 INCH HICKORY MO PUBLIC
&&
HATCHLocal storm report, Oct 19, 3:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL LICKING 37.50N 91.86W
10/19/2016 E1.00 INCH TEXAS MO PUBLIC
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 53 min |
| Oct 19, 12:16 PM CDT | Areal Flood Advisory | SGF | Jasper | 3 hr |
| Oct 19, 12:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 57 min |
| Oct 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 28 min |
| Oct 19, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster | 56 min |
| Oct 19, 1:50 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 55 min |
| Oct 19, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 45 min |
| Oct 19, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 48 min |
| Oct 19, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 40 min |
| Oct 19, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 45 min |
| Oct 19, 5:14 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 4 hr |
| Oct 19, 5:48 PM CDT | Special Weather Statement | SGF | Dent | 42 min |
| Oct 19, 6:17 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 6 hr |
| Oct 19, 6:22 PM CDT | Special Weather Statement | SGF | Barry | 38 min |
| Oct 19, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| Oct 19, 6:54 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.